Fusions of tensor powers of Johnson schemes
Algebraic Combinatorics, Volume 6 (2023) no. 2, pp. 533-538.

This paper is a follow-up to [5], in which the first author studied primitive association schemes lying between a tensor power 𝒯 m d of the trivial association scheme and the Hamming scheme (d,m). A question which arose naturally in that study was whether all primitive fusions of 𝒯 m d lie between 𝒯 m e d/e and (d/e,m e ) for some ed. This note answers this question positively provided that m is large enough. We similarly classify primitive fusions of the dth tensor power of a Johnson scheme on m k points when m is large enough in terms of k and d.

Received:
Revised:
Accepted:
Published online:
DOI: 10.5802/alco.271
Classification: 05E30
Keywords: association schemes, permutation groups
Eberhard, Sean 1; Muzychuk, Mikhail 2

1 Centre for Mathematical Sciences Wilberforce Road Cambridge CB3 0WB (U.K.)
2 Department of Mathematics Ben Gurion University P.O.B. 653, Beer Sheva 8410501 (Israel)
License: CC-BY 4.0
Copyrights: The authors retain unrestricted copyrights and publishing rights
@article{ALCO_2023__6_2_533_0,
     author = {Eberhard, Sean and Muzychuk, Mikhail},
     title = {Fusions of tensor powers of {Johnson} schemes},
     journal = {Algebraic Combinatorics},
     pages = {533--538},
     publisher = {The Combinatorics Consortium},
     volume = {6},
     number = {2},
     year = {2023},
     doi = {10.5802/alco.271},
     language = {en},
     url = {https://alco.centre-mersenne.org/articles/10.5802/alco.271/}
}
TY  - JOUR
AU  - Eberhard, Sean
AU  - Muzychuk, Mikhail
TI  - Fusions of tensor powers of Johnson schemes
JO  - Algebraic Combinatorics
PY  - 2023
SP  - 533
EP  - 538
VL  - 6
IS  - 2
PB  - The Combinatorics Consortium
UR  - https://alco.centre-mersenne.org/articles/10.5802/alco.271/
DO  - 10.5802/alco.271
LA  - en
ID  - ALCO_2023__6_2_533_0
ER  - 
%0 Journal Article
%A Eberhard, Sean
%A Muzychuk, Mikhail
%T Fusions of tensor powers of Johnson schemes
%J Algebraic Combinatorics
%D 2023
%P 533-538
%V 6
%N 2
%I The Combinatorics Consortium
%U https://alco.centre-mersenne.org/articles/10.5802/alco.271/
%R 10.5802/alco.271
%G en
%F ALCO_2023__6_2_533_0
Eberhard, Sean; Muzychuk, Mikhail. Fusions of tensor powers of Johnson schemes. Algebraic Combinatorics, Volume 6 (2023) no. 2, pp. 533-538. doi : 10.5802/alco.271. https://alco.centre-mersenne.org/articles/10.5802/alco.271/

[1] Bailey, R. A. Association schemes, Cambridge Studies in Advanced Mathematics, 84, Cambridge University Press, Cambridge, 2004, xviii+387 pages (Designed experiments, algebra and combinatorics) | DOI | Zbl

[2] Bannai, Eiichi; Ito, Tatsuro Algebraic combinatorics. I: Association schemes, The Benjamin/Cummings Publishing Co., Inc., Menlo Park, CA, 1984, xxiv+425 pages

[3] Cameron, Peter J. Finite permutation groups and finite simple groups, Bull. London Math. Soc., Volume 13 (1981) no. 1, pp. 1-22 | DOI | MR | Zbl

[4] Chen, Gang; Ponomarenko, Ilia Lectures on coherent configurations, online lecture notes, 2019 http://www.pdmi.ras.ru/~inp/ccNOTES.pdf

[5] Eberhard, Sean Hamming sandwiches, preprint, 2022 (to appear in Combinatorica) | arXiv

[6] Kalužnin, L. A.; Klin, M. H. Certain maximal subgroups of symmetric and alternating groups, Mat. Sb. (N.S.), Volume 87(129) (1972), pp. 91-121 | MR

[7] Liebeck, Martin W. On minimal degrees and base sizes of primitive permutation groups, Arch. Math. (Basel), Volume 43 (1984) no. 1, pp. 11-15 | DOI | MR | Zbl

[8] Maróti, Attila On the orders of primitive groups, J. Algebra, Volume 258 (2002) no. 2, pp. 631-640 | DOI | MR | Zbl

[9] Muzychuk, M. E. Subschemes of Hamming association schemes H(n,q), q4, Interactions between algebra and combinatorics (Ivanov, A. A.; Klin, M. H., eds.), Springer, Dordrecht, 1992, pp. 119-128 Acta Appl. Math. 29 (1992), no. 1-2 | MR | Zbl

[10] Muzychuk, M. E. Subschemes of the Johnson scheme, European J. Combin., Volume 13 (1992) no. 3, pp. 187-193 | DOI | MR | Zbl

[11] Uchida, Daiyu On the subschemes of the Johnson scheme, Mem. Fac. Sci. Kyushu Univ. Ser. A, Volume 46 (1992) no. 1, pp. 85-92 | MR | Zbl

[12] Wilmes, John Structure, automorphisms, and isomorphisms of regular combinatorial objects, ProQuest LLC, Ann Arbor, MI, 2016, 169 pages (Ph.D. thesis – The University of Chicago) | MR

[13] Zieschang, Paul-Hermann Theory of association schemes, Springer Monographs in Mathematics, Springer-Verlag, Berlin, 2005, xvi+283 pages

Cited by Sources: